How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr.Shakeel Ansari Your Own Question
Dr.Shakeel Ansari
Dr.Shakeel Ansari, Doctor
Category: Medical
Satisfied Customers: 856
Experience:  MBBS, Diploma clinical Neurology
111828307
Type Your Medical Question Here...
Dr.Shakeel Ansari is online now

I have a deep red rash on my lower leg. I have had a heat

Customer Question

I have a deep red rash on my lower leg.
JA: How long have you had the symptoms? What seems to make the symptoms worse or better?
Customer: I have had a heat rash above the skin for a few days and this rash has just showed up. We are on holiday Thailand and it is very hot and humid
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: I am on 10mg of amlodopine a day for my high blood pressure. Thankyou
Submitted: 8 days ago.
Category: Medical
Customer: replied 8 days ago.
File attached (G3PPZ3M)
Customer: replied 8 days ago.
File attached (13477V7)
Customer: replied 8 days ago.
This is the rash on the front of my shins, neither rashes are itchy and no broken skin. My shins are just very hot so I put it down to my sweat ducts being blocked possibly so stopped shaving my legs and have kept them out of the sun.
Expert:  Dr.Shakeel Ansari replied 8 days ago.
Hi, this is Dr Ansari, welcome to JA
Expert:  Dr.Shakeel Ansari replied 8 days ago.

This rash is over the sun-exposed areas of the body or only on the legs?

Expert:  Dr.Shakeel Ansari replied 8 days ago.

Does it is itchy?

Expert:  Dr.Shakeel Ansari replied 8 days ago.

May I know your age and gender?

Expert:  Dr.Shakeel Ansari replied 8 days ago.

Are you having any medical illnesses and you are taking medications, would you like to tell me?

Expert:  Dr.Shakeel Ansari replied 8 days ago.

Many medications and conditions can cause sun sensitivity, including:

  • It is caused due to excessive exposure to the sun and it is also a kind of allergy to UV rays.
  • The Sulfa group contains drugs like antibiotics, diuretics, Cox- 2 inhibitors, oral contraceptives, and diabetes drugs
  • some substances present in sunscreens can cause such reactions
  • Salicylanilide (found in industrial cleaners)
  • St John's Wort used to treat clinical depression
  • Some NSAIDs (e.g., ibuprofen, naproxen sodium)
  • Fair skin
  • Living in an equatorial region, high altitudes or beaches

A thorough history is a must to assess any rash. I will wait for your reply to my questions.

Customer: replied 8 days ago.
Sorry I lost internet connection. Thankyou for your reply. I am female aged 51 and taking 10mg daily amlodipine for my blood pressure. It is not itchy. The rash on my shins are slightly raised but the darker red rash looks much deeper and not raised
Customer: replied 8 days ago.
The rash is only on my legs
Expert:  Dr.Shakeel Ansari replied 8 days ago.

This seems like a rash caused by the sun, does it correlate with any history you like to tell, if possible you can upload the pictures of arms/

Expert:  Dr.Shakeel Ansari replied 8 days ago.

Are you doing any treatment on your legs?

Expert:  Dr.Shakeel Ansari replied 8 days ago.

Like putting lotions and creams, or hair removing creams?

Customer: replied 8 days ago.
File attached (1S157Q5)
Customer: replied 8 days ago.
It is only on me legs. I have no history. I have been putting sun lotion moisturizer and bug spray all over my body
Customer: replied 8 days ago.
Also I shave my legs
Expert:  Dr.Shakeel Ansari replied 8 days ago.

Ok, so this seems a combination of allergy and could be associated with skin bacterial infection

Customer: replied 8 days ago.
I have some Germaline cream, will that help do you think?
Expert:  Dr.Shakeel Ansari replied 8 days ago.

I will suggest that you can take

-loratidine 10 mg once a day for 10 days

-Apply Fucicort point meant over the raised and deep areas of the rash.

-Wash with cool water do not use warm water.

-Use dove liquid soap which is gentle and hypoallergic

Customer: replied 8 days ago.
Will I need a prescription for this?
Expert:  Dr.Shakeel Ansari replied 8 days ago.
Maybe a pharmacist/GP can give a prescription for fucicort cream and loratidine can be over the counter.
Customer: replied 8 days ago.
Ok, many thanks for your help
Expert:  Dr.Shakeel Ansari replied 8 days ago.

You are most welcome.